Jump to content
Relomit

Relomit Where to start?

Recommended Posts

Relomit

Hi everyone, i'm a 37yo male and I need advice on tapering. 

 

 I seen a MD and first ever meds prescribed to me were in 2013. Wellbutrin 150 mg SR & 0.5mg Xanax as needed. Over the next 3-4 years was given effexor, Lexapro, prozac, paxil, Zoloft and others I cannot remember. Xanax was upped to 1mg 3x daily. 

 

Before seeing a psychiatrist was taking Xanax at irregular doses of 1-3mg at a time but usually not daily. Average 60mg a month. So I started to have lots of extra building up. After I was prescribed Valium from the psychiatrist I flushed all the Xanax down the toilet. Since then I've been taking 10mg Valium every 2 days.  The psych said it would be fine to switch straight to the Valium. Didn't have any WD. Not sure if my body can go cold turkey on a benzo though because of what I've read on the internet. Glad I found this forum.

 

In June at my first appointment with the psych I was diagnosed bipolar and prescribed trileptal 300mg twice daily which was tapered upwards over 2 weeks. 150mg SR Wellbutrin in the morning. I forget the lithium dose and the gabapentin because the bottles were huge and I refused to take them. I did take the trileptal and Wellbutrin and still do. I've been on and off Wellbutrin for 4 years. Mostly off.

 

2nd appointment told the doc I wasn't going to take the lithium or gabapentin. He convinced me to take the gabapentin and the dose was tapered to 2400mg over several weeks.

 

3rd appointment I was always feeling jittery and told him my short term memory was really bad. Got asked a bunch of questions and diagnosed with ADHD. Prescribed Adderall 20mg 3x a day. It was also tapered upwards over a few weeks. I asked to switch to Valium because I read that it's easier to withdraw from. I had not tried to stop taking Xanax since it was prescribed. I didn't tell him my plan was to quit benzos entirely but I was scared from what I had read on the internet. 

 

I'm feeling worse on these drugs than I did without them. What started with a visit to my MD because I was feeling down and maybe depressed has lead me to this cocktail of drugs. I'm not feeling myself and have no motivation or interest in things that I used to take joy in.I'm scared this is permanent and I want to get off all my meds.

 

I read the forums about tapering but I'm totally lost on what med to start with. Can someone give me some advice please.

Edited by Altostrata
added screen name to title

Share this post


Link to post
Altostrata

Welcome, Relomit.

 

It does sound like you are on an excessive number of drugs at excessive dosages and none of your psychiatric diagnoses is accurate.

 

At the very least, you are probably physiologically dependent on Valium. Please do not take this irregularly.

 

It's very important to track exactly what you're taking each day. Please keep daily notes on paper about your symptoms, drug dosages, and when you take your drugs.

 

For what symptoms were the gabapentin and Trileptal added? When you take 2 Adderall a day, why do you take the additional pill?

Share this post


Link to post
Relomit

Thanks for responding Altostrata. I will start tracking dosage. 

 

The gabapentin and trileptal were added as a mood stabilizer. I was asked a lot of questions over a short period and the psych determined I had bi polar. I was also seeing a psychologist in the same office for 2 months before I seen the psychiatrist. 

 

I take the extra Adderall because I am trying to taper off. I found this forum a couple days ago and didn't know my tapering was a mess and not very organized.

 

From what I've read I should start with the activating meds? Because the other meds are so new I was hoping to get advice on were to start. Like should I start with Adderall because it's only been about 10 weeks or the Wellbutrin? 

 

Thanks.

Share this post


Link to post
Altostrata

What symptoms required a "mood stabilizer"?

 

Do you have trouble sleeping? What are your symptoms, do they occur in a daily pattern?

 

Exactly how often do you take Adderall?

Share this post


Link to post
Relomit

Quick to anger and very irritable. We were selling our house and it was stressful. I didn't question the diagnosis at the time. 

 

No trouble sleeping. No daily symptoms. Just what I suspect is side effects from either the gabapentin or trileptal ..... Foggy head, lack of interest and motivation. I think he jumped the gun with my diagnosis.

 

The Adderall has been irregular. A few days it's been none. Most days 20mg in the morning and 20mg at lunch. The ADHD diagnosis is probably wrong as well. This medication has not helped my short term memory.

 

 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...